ADHD Home > Dexedrine Overdose
As with any medication, it is possible to overdose on Dexedrine. Some of the possible effects of a Dexedrine overdose can include hyperactivity, shakiness, and hallucinations. Treatment for such an overdose may involve certain medications or "pumping the stomach," along with supportive care to treat any complications that may develop. Seek immediate medical attention if you believe you have overdosed on Dexedrine.
Dexedrine Overdose: An OverviewDexedrine® (dextroamphetamine sulfate) is a prescription medication that is used to treat ADHD and narcolepsy. As with any medication, it is possible to take too much Dexedrine.
If you happen to overdose on Dexedrine, seek medical attention immediately.
Effects of a Dexedrine OverdoseThe actual effects of a Dexedrine overdose will vary depending on a number of factors, including how much Dexedrine was taken and whether it was taken with any other medicines, alcohol, street drugs, or a combination of these. Some possible effects of such an overdose include:
- Hyperactivity (trouble sitting still)
- Fast breathing
- Muscle pains
- Hallucinations (seeing or hearing things that are not really there).
Treatment for a Dexedrine OverdoseThe treatments for a Dexedrine overdose will vary. If the overdose was recent, the healthcare provider may use certain medicines or place a tube into the stomach to "pump the stomach." Treatment may also involve supportive care. This type of care consists of treating the symptoms that occur as a result of the overdose. For example, supportive treatment options for a Dexedrine overdose may include:
- Fluids through an intravenous line (IV)
- Other treatments based on the complications that occur
- Closely monitoring the heart and lungs.
It is important that you seek medical attention immediately if you believe that you may have overdosed on Dexedrine.